Re: Any advice how NOT to gain weight on L-Thyroxine (Synthroid)?
The best way to not have "side effects" from thyroid med is to learn as much as you can about your condition so that you'll know what levels of T4/T3 are best for you. Your doctor will want to prescribe the least amount of hormone possible, even if it isn't enough to eliminate your symptoms.
Please understand ... Twenty-five mcgs is only a starter dose. It's not a therapeutic dose. Your levels should be remeasured in about 6 weeks, when the dose will almost surely need to be raised to 50 mcgs. That process should be repeated until you feel well, not until the doctor reaches his idea of a therapeutic dose.
At the onset of treatment, it's typical for new symptoms to appear and/or old ones to worsen. That means it's possible for some new weight to be gained, but once your optimal dose is reached, things should reverse. Any "old" weight gained before treatment probably won't just melt away, but it should be possible to lose with concerted effort of good diet and exercise.
Good luck with your treatment!
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln